I was diagnosed 3+yrs ago with epilepsy(complex partial) and have been on Dilantin for most of that time. I hate having to switch but I want to quit the Effexor and go to Lexapro(depression). The problem is that Dilantin and Lexapro don't mix. I don't really know what other meds would possably work as well as Dilantin yet not interact with the other medication
Tegretol isn't an option, all I did on it was sleep. That wasn't good so I called the Neuro and switched meds. One of the biggest reasons I've stayed with my current med is that it's been around since the late 30's and the long term effects are pretty much known. That's also why after about 9months of taking it I was very reluctant to change. The neuro called me at that time and asked if I'd like to change meds, he said there were a lot of newer medications out now. I told him why fix it if it ain't broke.
So I'm looking for info on other meds that are used for my type of seizure.
My boyfriend has complex partials and he is currently taking Depakote. He is happy with Depakote, the only side effect he has noticed is that he gets a tingly/itchy sensation sometimes in his arms and legs, but it generally doesn't last for very long periods of time. We are going to see how it works for him and he doesn't have any reason to want to change meds yet.
"Life is what happens
while you're making
I seem to be in a similar situation with depression and complex partials. I also take effexor for depression which for me is the best med that i have taken for that. Since starting effexor I havent haad to worry about the depression one bit. Although I am unable to take dilantin due to an allergic reaction to it, I am now taking depakote which seems to be helping a lot. The only side effect I have had from it is that it made me so sleepy for the 1st 1.5 months that I couldnt function. I think some of that was due to my low tollerance to medication. I was started on 1500 mg/day and now taking 750 mg/day which seems to be a good balance between being sleepy and controling the seizures.
Good luck, and I know how you feel about switching meds. I hate doing that as well.
I have T.L.E.,and suffer from simple and complex partials,I was started on tegretol and It made me ill and spaced out,also my hair started thinning!.I was put on lamictal,which Is a nineties drug,and the thing with lamictal is It can elevate your moods,so I now don't need prozac,and am doing pretty well siezure wise.